Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


fuzeon bioinjector trauma???????
May 29, 2006

I have been on Fuzeon injections for approximately 3 years not beginning in a study at that time. 6 months ago I switched to the bioinjector as the next level of treatment reportedly making it simpler and needle-free etc. Last week I gave myself my regular Fuzeon injection at 9pm just like I have been doing for the last 6 months. Up to this point I had very little to no reaction or problems. At about 1AM I was awakened by excruciating pain in my leg at the injection site and quickly traveling up and down my leg. Since it was Monday AM I waited until 9 AM to call anyone. Initially I called the company Bioject technology as listed in the paperwork given to me with the bioinjector. Needless to say I received no response. BY then the pain, swelling, brusing etc. was unbearable so I called my physician. He advised to come in to his office immediately which I did. He immediately sent me to the hospital for a CT scan and it was confirmed that I had a hematoma hemorrhage in to my right leg. The instructions were to go home elevate the leg, keep ice on it and rest it as much as possible. That was two weeks ago. I am just beginning to regain some use of the leg and the excruciating pain which I have been feeling for the last 2 weeks has slowly begun to subside. Throughout this entire time frame I was never contacted by the company to indicate any sense of comfort or relief. They only seemed to be concerned with the possibility of a defective biojector. My question is I guess is who can I talk to? ie. Has this happened before? is the machine defective? I prepared and initiated the injection exactly as I have before and never had a problem. I am now terribly afraid to use the bioinjector for fear this could happen again. NO one had called to explain any possible reasons for this occurence with the bioinjector. What do I need to do at this point? Please answer if you can or if you are unable to do so for whatever reasons please refer me to someone that can answer some simple basic questions. I havenot been able to talk to the company rep. I think this kind of reaction should definitely be considered a serious potential problem. However, no one wants to acknowledge the incident. I would like to get some answers without causing a problem and get on with my treatment. Please help if you can. thank you greg

Response from Ms. Salisbury

Hi Greg, It sounds like you have had a reaction, which to my knowledge is uncommon. I understand your fear of this happening again with the bioinjector. I imagine you are in a study, because the bioinjector is not available to the general public. The study coordinators should help you decide along with your practitioner if the bioinjector is right for you. Fuzeon can be delivered through a Sub-Q injection into the fatty tissue under your skin.

I hope this does not cause you to go off the Fuzeon. I think Fuzeon has many benefits to treatment of HIV patients that outweigh the injection site reactions (ISRs). I plan to follow up with my Fuzeon representative and get her opinion on this incident.

Unfortunately, the bioinjector is still in clinical trial and most of the research on its pros and cons are not available to the medical community. I will contact you if I can get more information on this study on side effects. Take care. Carol



Previous
no period
Next
injection sites

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement